Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 13, NWS Tampa Bay, FL

February 20, 2015

NWS Tampa Bay, FL issued this small craft advisory at Feb 20, 2015, 8:05 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2015, 8:05 PM EST (01:05 UTC)
Expired
Feb 21, 2015, 4:04 AM EST
In force
8 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WHUS72 KTBW 210105
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
805 PM EST FRI FEB 20 2015

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH SUNRISE...

.SMALL CRAFT ADVISORY CONDITIONS ARE NOW EXPECTED OVERNIGHT.
WINDS SHOULD SUBSIDE BELOW 20 KNOTS AROUND SUNRISE SATURDAY.

GMZ876-210915-
/O.NEW.KTBW.SC.Y.0013.150221T0105Z-150221T1200Z/
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
805 PM EST FRI FEB 20 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST
SATURDAY. 

* WINDS AND WAVES: WINDS NEAR 20 KNOTS WITH SEAS 4 TO 5 FEET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
1 follow-up statement
604 
WHUS72 KTBW 210904
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
404 AM EST SAT FEB 21 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

.WINDS ARE BEGINNING TO SUBSIDE OVER THE OFFSHORE WATERS.

GMZ876-211015-
/O.CAN.KTBW.SC.Y.0013.000000T0000Z-150221T1200Z/
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
404 AM EST SAT FEB 21 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY
THRESHOLDS...HOWEVER WINDS OF 15 TO 20 KNOTS WILL STILL BE
POSSIBLE THROUGH EARLY THIS AFTERNOON OVER THE OFFSHORE WATERS. 

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:11 PM EST, 4 hours 54 minutes earlier.

Area forecast discussion, Feb 20, 3:11 PM EST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
311 PM EST FRI FEB 20 2015

...WARMING TREND EXPECTED THROUGH THE UPCOMING WEEKEND...

.SHORT TERM...
A HIGHLY AMPLIFIED TROUGH EXTENDING FROM NEW ENGLAND SOUTHWARD
ALONG THE EASTERN SEABOARD WILL MOVE NORTHEASTWARD ALLOWING FOR
A MORE ZONAL PATTERN TO SETUP OVER THE SOUTHEAST CONUS FOR THE NEXT
SEVERAL DAYS. TEMPERATURES HAVE WARMED UP TODAY UNDER MOSTLY SUNNY
SKIES BUT IS STILL 10 TO 15 DEGREES BELOW NORMAL. AFTER THE SUN
SETS THIS EVENING...CONDITIONS WILL ONCE AGAIN COOL DOWN DIPPING
INTO THE 30S WITH SOME POSSIBLE FREEZING TEMPS IN NORTHERN LEVY
COUNTY...BUT WILL BE DURATION LIMITED SO NO FREEZE WARNING OR FROST
ADVISORY WILL BE NEEDED. LIGHT WINDS WILL ALSO PRECLUDE ANY NEED
FOR A WIND CHILL ADVISORY ACROSS THE REGION.

ALL MODELS ARE IN GOOD AGREEMENT INDICATING STRONG HIGH PRESSURE
OVER THE NORTH CAROLINA/VIRGINIA BORDER RIDGING SOUTH SOUTHWEST OVER
FLORIDA. THIS HIGH WILL KEEP DRY CONDITIONS ACROSS THE FLORIDA
PENINSULA THROUGH THE WEEKEND. AS THE HIGH MOVES INTO THE WESTERN
ATLANTIC...THE WINDS WILL VEER TO THE SOUTHEAST...WHICH COMBINED
WITH SUNNY SKIES ON SATURDAY WILL PRODUCE A WARMING TREND WITH HIGH
TEMPERATURES ONCE AGAIN IN THE 70S...WHICH IS MORE TYPICAL FOR THIS
TIME OF YEAR.

&&

.LONG TERM (SATURDAY NIGHT-FRIDAY)...
SHARP U/L RIDGE WILL CONTINUE OVER THE EASTERN PACIFIC WITH AN
EXTENSIVE TROUGH ACROSS THE CONUS.  STRONG U/L DISTURBANCE WILL DIG
DOWN THE BACKSIDE OF THE TROUGH ACROSS THE INTERMOUNTAIN WEST ON
SUNDAY WITH SOUTHERN STREAM ENERGY CUTTING OFF OVER THE SOUTHWEST
U.S. WHILE A NORTHERN STREAM DISTURBANCE ROTATES THROUGH THE GREAT
LAKES AND NORTHEAST INTO MONDAY.  ZONAL FLOW WILL TAKES SHAPE ACROSS
THE SOUTHERN TIER OF THE U.S. WHICH WILL CAUSE THE COLD FRONT
ASSOCIATED WITH THE MAIN NORTHERN STREAM S/W TO STALL ACROSS
NORTHERN AND CENTRAL FLORIDA LATE MONDAY AND TUESDAY AS IT BECOMES
PARALLEL TO THE U/L FLOW.  THIS WILL BE THE FOCUS FOR SHOWERS AND
POSSIBLE THUNDERSTORMS THE MIDDLE PART OF NEXT WEEK AS U/L ENERGY
MOVING THROUGH THE ZONAL FLOW OVER THE SOUTHERN TIER OF THE U.S.
OVERRIDES THE FRONTAL BOUNDARY.

LONG RANGE MODELS DIFFER ON TIMING OF THE CUTOFF LOW OVER THE
SOUTHWEST U.S. OPENING UP AND MOVING ACROSS THE SOUTHERN PLAINS AND
SOUTHEAST U.S. WITH THE GFS FASTER AND ECMWF ABOUT 12 HOURS BEHIND.
GFS ALSO PUSHES THE U/L ENERGY EAST OF THE REGION MUCH FASTER
DECREASING THE CHANCE OF RAIN ON THURSDAY WITH A BREAK IN THE SHOWER
ACTIVITY AWAITING THE NEXT U/L DISTURBANCE TO MOVE ACROSS THE
REGION...WHILE THE ECMWF HAS ADDITIONAL U/L ENERGY OVERRUNNING THE
FRONTAL BOUNDARY INTO FRIDAY WITH PERSISTENT SHOWER ACTIVITY.
LEANING TOWARD THE FASTER GFS IN THE FAST SOUTHERN STREAM ZONAL FLOW
AND ALLOWING A BREAK IN WEATHER LATE NEXT WEEK BETWEEN SYSTEMS.

&&

.AVIATION...
VFR IS EXPECTED AT ALL TERMINAL SITES DURING THE NEXT 24 HOURS WITH
NORTHEAST WINDS IN THE 8 TO 12 KNOT RANGE THROUGH THE DAY. WINDS
WILL VEER TO THE EAST SOUTHEAST ON SATURDAY AFTERNOON REMAINING
BETWEEN 8 TO 10 KNOTS. THE ONLY HINT OF CLOUDS WILL BE FEW/SCT HIGH
CIRRUS CLOUDS LATER TONIGHT AND ON SATURDAY.

&&

.MARINE...
HIGH PRESSURE ON THE EASTERN SEA BOARD WILL MAINTAIN A MODERATE
PRESSURE GRADIENT ACROSS SOME OF THE MARINE WATERS WITH EXERCISE
CAUTION CONDITION FOR THE NEXT DAY OR SO. THE HIGH SLIDES OUT OVER
THE ATLANTIC THROUGH THE WEEKEND WITH WINDS DIMINISHING AS THEY VEER
TO EASTERLY. A COLD FRONT MOVES THROUGH THE EAST GULF LATE SUNDAY
NIGHT OR EARLY MONDAY MORNING...WITH HIGH PRESSURE BUILDING IN
BEHIND IT THROUGH MID-WEEK. WINDS SHIFT TO NORTHERLY AND INCREASE
SOME.

&&

.FIRE WEATHER...
VERY DRY AIR HAS FILTERED INTO CENTRAL AND SOUTHWEST FLORIDA AND
HUMIDITY VALUES ARE BETWEEN 15 TO 25 PERCENT...HOWEVER ERC VALUES
LESS THAN 37 AND WIND SPEEDS LESS THAN 15 MPH WILL PREVENT ANY
RED FLAG ISSUES TODAY. WINDS VEERING TO THE EAST AND SOUTHEAST
DURING THE UPCOMING WEEKEND WILL ALLOW THE COLD DRY AIR MASS TO
MODIFY WITH HUMIDITY VALUES EXPECTED TO REMAIN ABOVE CRITICAL
LEVELS INTO EARLY NEXT WEEK. EVEN THOUGH RED FLAG CONDITIONS ARE
NOT EXPECTED TODAY OR INTO THE WEEKEND...INCREASING MIXING HEIGHTS
COMBINED WITH TRANSPORT WINDS AROUND 10 TO 15 KNOTS WILL SUPPORT
HIGH DISPERSION INDICES ACROSS THE REGION ON SATURDAY. OTHERWISE
NO OTHER FIRE WEATHER ISSUES ARE ANTICIPATED AT THIS TIME.

&&

.CLIMATE...
THE FOLLOWING LOCATIONS SET NEW RECORD LOW TEMPERATURES THIS
MORNING FOR FEBRUARY 20.

NEW RECORD LOW TEMPERATURES.
TAMPA.............34......PREVIOUS RECORD 35 SET IN 1960.
LAKELAND..........27......PREVIOUS RECORD 35 SET IN 1958.
FORT MYERS........35......PREVIOUS RECORD 36 SET IN 1960.
INVERNESS.........22......PREVIOUS RECORD 26 SET IN 1923.
WINTER HAVEN......32......PREVIOUS RECORD 34 SET IN 1972.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  56  43  71  60 /   0   0   0   0
FMY  63  45  75  61 /   0   0   0   0
GIF  56  42  73  59 /   0   0   0  10
SRQ  58  42  70  59 /   0   0   0   0
BKV  54  36  72  54 /   0   0   0   0
SPG  56  49  70  62 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/FIRE WEATHER/CLIMATE...74/WYNN
MARINE...09/RUDE
LONG TERM/DECISION SUPPORT...13/OGELSBY
Hazardous weather outlook, Feb 20, 3:38 AM EST, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
338 AM EST FRI FEB 20 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-210845-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
338 AM EST FRI FEB 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...MARINE IMPACTS...
EAST WIND SPEEDS OF 15 TO 20 KNOTS WILL CREATE HAZARDOUS BOATING
CONDITIONS FOR SMALL CRAFT OPERATORS TODAY...MOSTLY FOR THE
OFFSHORE WATERS BETWEEN TARPON SPRINGS AND BONITA BEACH. AN
EASTERLY SURGE WILL BRING WINDS UP TO AS HIGH AS AROUND 20 KNOTS
OVER ALL GULF WATERS OVERNIGHT TONIGHT. BOATING CONDITIONS WILL
IMPROVE ON SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLEMING

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 8:26 PM ESTFrost AdvisoryTBWCitrus12 hr
Feb 20, 8:26 PM ESTFreeze WarningTBWLevy12 hr

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.